Alert archive / Wyoming / Tornado Warnings in 2014

Tornado Warning 6, NWS Cheyenne, WY

May 21, 2014Platte County, Wyoming

NWS Cheyenne, WY issued this tornado warning at May 21, 2014, 6:58 PM MDT for Platte County, Wyoming. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 6:58 PM MDT (00:58 UTC)
Expired
May 21, 2014, 7:30 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 123 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:02 PM MDTFUNNEL CLOUD11 N Wheatland, WY
May 21, 7:15 PM MDTTORNADO14 N Wheatland, WYNEAR MM 90 ON INTERSTATE 25. SEVERAL PHOTOS TAKEN.
May 21, 7:15 PM MDTTORNADO14 N Wheatland, WYSEPARATE PHOTO OF TORNADO NEAR MILE MARKER 90 ON INTERSTATE 25. TORNADO LIFTED AND TOUCHED DOWN 4 TIMES.
May 21, 7:20 PM MDTHAIL 1Guernsey, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 12:34 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WFUS55 KCYS 220058
TORCYS
WYC031-220130-
/O.NEW.KCYS.TO.W.0006.140522T0058Z-140522T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 730 PM MDT

* AT 654 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES NORTH OF WHEATLAND...AND MOVING
  NORTHEAST AT 10 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  PLATTE COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 83 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4241 10482 4217 10466 4209 10502 4218 10515
TIME...MOT...LOC 0055Z 232DEG 6KT 4219 10499

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

CLAYCOMB
2 follow-up statements
154 
WWUS55 KCYS 220119
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
719 PM MDT WED MAY 21 2014

WYC031-220130-
/O.CON.KCYS.TO.W.0006.000000T0000Z-140522T0130Z/
PLATTE WY-
719 PM MDT WED MAY 21 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL PLATTE COUNTY
UNTIL 730 PM MDT...

AT 718 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES SOUTHWEST OF GUERNSEY...AND MOVING EAST AT 15
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

LOCATIONS IMPACTED INCLUDE...
GUERNSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4237 10482 4217 10466 4213 10490 4221 10509
TIME...MOT...LOC 0119Z 271DEG 21KT 4220 10492

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

CLAYCOMB
808 
WWUS55 KCYS 220125
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT WED MAY 21 2014

WYC031-220135-
/O.CAN.KCYS.TO.W.0006.000000T0000Z-140522T0130Z/
PLATTE WY-
725 PM MDT WED MAY 21 2014

...THE TORNADO WARNING FOR CENTRAL PLATTE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4237 10482 4217 10466 4213 10490 4221 10509
TIME...MOT...LOC 0125Z 232DEG 6KT 4222 10494

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 21, 5:52 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 21, 5:52 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT WED MAY 21 2014

.SHORT TERM...(THIS AFTERNOON THROUGH THURSDAY NIGHT)
ISSUED AT 319 PM MDT WED MAY 21 2014

VISIBLE AND RADAR IMAGERY IS SHOWING TSTMS DEVELOPING IN THE
NORTHERN LARAMIE RANGE.  THESE STORMS WILL BE MOVING INTO AN
UNSTABLE ENVIRONMENT OVER THE PLAINS WITH DEWPOINTS OF 45-55F AND
SBCAPES IN THE 1500-2000 J/KG RANGE.  WHILE FLOW ALOFT IS WEAKER
THAN YESTERDAY...DEEP LAYER SHEAR OF 35-40 KTS WILL STILL BE
SUFFICIENT FOR SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL.  ADDED
THE POTENTIAL FOR LARGE HAIL OVER CONVERSE AND NIOBRARA COUNTIES AS
CONVECTIVE PARAMETERS ARE JUST AS FAVORABLE UP THERE AS FURTHER
SOUTH.  STORM INITIATION HAS BEEN QUITE LIMITED SO FAR OVER THE
SOUTHERN LARAMIE RANGE...PERHAPS BECAUSE SFC WINDS ARE MORE
SOUTHERLY OVER LARAMIE COUNTY.  THINKING THAT THE STRONGEST STORMS
WILL BE ACROSS SOUTHEAST WY THIS AFTN WITH CAPE DROPPING OFF TO
500-1000 OVER THE NEBRASKA PANHANDLE.  WHILE LARGE HAIL WILL BE THE
PRIMARY THREAT...CANNOT RULE OUT AN ISOLATED WEAK TORNADO.  0-1KM
HELICITY VALUES ARE CURRENTLY LESS THAN 50 OVER MUCH OF THE PLAINS
WITH LCL HEIGHTS AROUND 1 KM.  THE HRRR HAS BEEN CONSISTENT OVER THE
PAST FEW RUNS AT SHOWING THE MOST WIDESPREAD STORM CONVERGE TO THE
NORTH OF LARAMIE COUNTY...WHICH SEEMS ON TRACK SO FAR.  STORMS WILL
BEGIN TO WIND DOWN BY LATE EVENING.

UPPER LEVEL LOW CONTINUES TO SPIN OVER THE DESERT SOUTHWEST TOMORROW
WITH SOUTH-TO-SOUTHWESTERLY FLOW ALOFT.  THE MAIN CHANGE FOR THURS
WILL BE THAT THE WINDS ALOFT WEAKEN SUBSTANTIALLY...THUS THE DEEP
LAYER SHEAR DECREASES.  0-6KM SHEAR VALUES ARE DOWN TO 15-25 KTS
OVER THE PLAINS DURING THE AFTN.  THERE IS STILL GOOD INSTABILITY
WITH SBCAPES AROUND OF 1500-1750...SO TSTMS WITH HEAVY RAIN WILL
PROBABLY THE PRIMARY THREAT WITH THE SLOWER STORM MOTIONS...AS
OPPOSED TO LARGE HAIL.

.LONG TERM...(FRIDAY THROUGH TUESDAY NIGHT)
ISSUED AT 319 PM MDT WED MAY 21 2014

THE UPPER LOW WILL SLOWLY MOVE EASTWARD FROM THE DESERT SOUTHWEST
TOWARD THE SOUTHERN PLAINS FRI-SUN. LOOKING AT A GOOD COVERAGE FOR
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH THIS
TIME. HEAVY RAIN IS POSSIBLE WITH SOME OF THIS ACTIVITY...ESPECIALLY
FOR FRIDAY AND SUNDAY. SHORTWAVE RIDGING WILL MOVE OVERHEAD FOR
MONDAY...WITH WARMING TEMPERATURES AND MUCH DRIER CONDITIONS
ANTICIPATED. FLOW ALOFT WILL BACK TO THE SOUTHWEST ON TUESDAY WITH
SHORTWAVE ENERGY MOVING OVERHEAD IN THE AFTERNOON. WILL SEE A RETURN
OF SOME SHOWERS AND AFTERNOON THUNDERSTORMS MAINLY FOR SOUTHEAST
WYOMING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY AFTERNOON)
ISSUED AT 552 PM MDT WED MAY 21 2014

WIDELY SCATTERED SHOWERS AND STORMS WILL CONTINUE THROUGH ABOUT
03Z THIS EVENING BEFORE DISSIPATING. COULD BE A BRIEF PERIOD OF
IFR CIGS/VSBYS IN THE WAKE OF ANY STORMS THAT MOVE THROUGH.
IFR/MVFR STRATUS THEN LOOKS TO DEVELOP DURING THE EARLY MORNING
HOURS FOR THE EASTERN TERMINALS...AND WILL BEGIN TO SLOWLY LIFT
AFTER 14Z. MVFR CIGS ARE EXPECTED TO SPILL INTO THE LARAMIE VALLEY
FROM THE SOUTH OVERNIGHT AS WELL. ANOTHER ROUND OF SHOWERS AND
STORMS IS EXPECTED FOR THURSDAY AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 319 PM MDT WED MAY 21 2014

NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND.  A MOIST AIRMASS WILL
BE IN PLACE ACROSS THE REGION THROUGH THE WEEKEND.  THIS WILL CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EVERY AFTERNOON.
MINIMUM AFTERNOON HUMIDITY VALUES WILL GENERALLY BE ABOVE 40 PERCENT
AND WINDS WILL BE LIGHT OUTSIDE OF THUNDERSTORMS.

&&

.HYDROLOGY..
ISSUED AT 319 PM MDT WED MAY 21 2014

NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE FOR THE REMAINDER OF
THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET PATTERN.
RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE SNOWY AND
SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE LARAMIE
RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS WILL CONTINUE TO
SEE RISES TO AND IN SOME CASES INTO FLOOD STAGE THROUGH THE END OF
THE WEEK. RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND
EVENING THROUGH THE WEEKEND. MODELS SHOW THE POTENTIAL FOR A PERIOD
OF MODERATE RAIN SATURDAY NIGHT AND SUNDAY FOR AREAS WEST OF THE
LARAMIE RANGE. THIS IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM
TRACKING ACROSS CENTRAL COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE
10K FEET THROUGH THIS EVENT. SO RAPID SNOW MELT AND SIGNIFICANT
FLOODING/RIVER RISES COULD TAKE PLACE IF IT MATERIALIZES. WILL
CONTINUE TO MONITOR AND ISSUE ANY WATCHES AS THE EVENT DRAWS CLOSER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...FINCH
HYDROLOGY...FINCH
Hazardous weather outlook, May 21, 12:51 PM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1251 PM MDT WED MAY 21 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
221900-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1251 PM MDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. SEVERE STORMS ARE LIKELY WITH LARGE HAIL THE MAIN
THREAT. A FEW WEAK TORNADOES WILL ALSO BE POSSIBLE ALONG WITH
HEAVY RAIN. THE MOST LIKELY AREA FOR SEVERE STORMS IS ACROSS THE
PLAINS OF SOUTHEAST WYOMING INTO THE NEBRASKA PANHANDLE. A TORNADO
WATCH IS IN EFFECT FOR LARAMIE...PLATTE...AND GOSHEN COUNTIES
UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-221900-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1251 PM MDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Local storm report, May 21, 2:53 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             GLENROCK                42.86N 105.86W
05/21/2014  E0.50 INCH       CONVERSE           WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 21, 2:53 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT WED MAY 21 2014

WYZ101-103-212200-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
253 PM MDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 400
PM MDT...

AT 249 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
DEER CREEK...OR 22 MILES WEST OF DOUGLAS...MOVING NORTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CONVERSE COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 154 AND
165.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4309 10564 4289 10541 4274 10581 4289 10595
TIME...MOT...LOC 2054Z 236DEG 14KT 4287 10578

CLAYCOMB
Local storm report, May 21, 3:06 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             GLENROCK                42.86N 105.86W
05/21/2014  M0.75 INCH       CONVERSE           WY   EMERGENCY MNGR

&&

MAZUR
Special weather statement, May 21, 5:19 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT WED MAY 21 2014

WYZ103-106-107-220015-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
519 PM MDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 615
PM MDT...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF WHEATLAND...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND
94.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4232 10498 4200 10480 4200 10519 4206 10527
TIME...MOT...LOC 2319Z 252DEG 12KT 4206 10514

CLAYCOMB
Local storm report, May 21, 5:41 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             11 NW WHEATLAND         42.16N 105.11W
05/21/2014  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 21, 6:23 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT WED MAY 21 2014

WYZ101-103-220130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
623 PM MDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE COUNTY UNTIL
730 PM MDT...

AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF BOXELDER...OR 19 MILES SOUTHWEST
OF DOUGLAS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAPRELE RESERVOIR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4280 10552 4250 10532 4251 10584 4268 10594
TIME...MOT...LOC 0024Z 262DEG 12KT 4263 10573

CLAYCOMB

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:23 PM MDTSpecial Weather StatementCYSConverse67 min
May 21, 6:36 PM MDTSevere Thunderstorm WarningCYSConverse39 min
May 21, 7:48 PM MDTTornado WarningCYSPlatte27 min
May 21, 8:04 PM MDTFlash Flood WarningCYSPlatte4 hr
May 21, 11:23 PM MDTAreal Flood WarningCYSPlatte9 hr
May 22, 2:19 PM MDTSpecial Weather StatementCYSAlbany41 min
May 22, 2:47 PM MDTSpecial Weather StatementCYS58 min
May 22, 3:42 PM MDTFlood WatchCYSAlbany, Carbon5 days
May 22, 3:42 PM MDTFlash Flood WatchCYSAlbany, Carbon, Converse, Platte3 days
May 22, 4:12 PM MDTSpecial Weather StatementCYS48 min
May 22, 5:06 PM MDTSpecial Weather StatementCYS39 min

Nearby

Tornado Warnings in Wyoming, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.